MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL

CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL
Model Number ULTRA16
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Event or Problem Description
End user reports "these catheters ultra16 have too much lubricant that is getting stuck in the eyelets impeding her draining; and she thinks possibly contributing to recent multiple recent utis as she cannot empty her bladder fully.She states she "has cathed for 3-4 years for incontinence, cathing 4-5 x day.She said she noted after she started using them she feels like they don't drain her completely because she feels the lubricant is too thick on them when she examined them closely it looks like lube clogs the eyelets prior to use.She said she would always get 8 oz out in am first cath and then 4-6 oz through the day with her bard but now with this she only gets 3 oz in am and 1-2 oz each times she caths." she said "the lubricant on all of them look "old looking" very thick, too thick and the funnels look flattened when removing from packaging.She said she only "gets a little (urine) out and can't get it going again" which she said causes her to have increased frequency with the urge to cath every 1-2 hrs.As far as she knows they have not been in any extreme temps.".She said she also recently got utis and these may have contributed to that.She typically gets utis in the past maybe 1 every 4-5 months but recently has had 2 diagnosed utis after using these.She saw her md and they checked her urine and treated her with antibiotics for those.She currently thinks she has another one now.She went to leave a urine sample yesterday at the lab and is waiting for results.Her main symptom is dysuria." end user was advised to follow up with her md regarding this.She states she "does wash her hands prior to cathing, uses bzk wipes and keeps it sterile prior to insertion.She did say because these catheters are shorter than what she was used to, at times she may end up touching her urethra with insertion.She states she was recently started on a multitude of new meds as she had a collapsed lung and pneumonia, sudden 80 lb weight loss and was hospitalized for this.She said many of the meds they initially had her on had side effects like hallucinations to treat her.She said she is still taking many other and could not list them.".
 
Additional Manufacturer Narrative
Common device name: cure ultra.Based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.(b)(4).

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key15666786
Report Number1049092-2022-00386
Device Sequence Number2810045
Product Code KOD
UDI-Device Identifier00815947020451
UDI-Public00815947020451
Combination Product (Y/N)N
Initial Reporter StateMA
PMA/510(K) Number
K080881
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/28/2025
Device Model NumberULTRA16
Device Lot Number220427-4
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2022
Initial Report FDA Received Date10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age81
Patient SexFemale